Thanks for your question. Your doctor
would likely be able to help you understand this question better given that he or she has additional information, but the short answer is that there are a few things that can cause vaginal bleeding
. First, if a transvaginal ultrasound was performed, this may have caused some spotting just due to the minimal trauma that could have been caused. Next, there are a number of other conditions that affect the genito-urinary tract and could be causing local bleeding, with things ranging from local mucosal changes to tumors. These are perhaps not likely given the recent history you describe, but are possibilities. As for the question of whether you are spotting due to your cyst or due to whether or not this has to do with your birth control
, the answer is that both of these are likely affecting your hormones (or are symptoms of your hormones) to some degree. Menstruation is a complicated hormonal cycle that is regulated by a number of different things, some of which you have described (including your new oral contraceptive). As you know, abnormal vaginal bleeding should be discussed with your doctor. Again, please speak with your doctor about your question.